Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Pairs of compacta and trivial shape


Author: Sibe Mardešić
Journal: Trans. Amer. Math. Soc. 189 (1974), 329-336
MSC: Primary 54C56
DOI: https://doi.org/10.1090/S0002-9947-1974-0341387-7
MathSciNet review: 0341387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (X, Y, A), $ (X',Y',A')$ be triples of compact Hausdorff spaces. Using ANR-systems the following is proved: $ {\text{sh}}\;Y = {\text{sh}}\;Y' = 0,{\text{sh}}(X,Y) = {\text{sh}}(X',Y')$ and $ {\text{sh}}\;A = {\text{sh}}\;A'$ imply $ {\text{sh}}(X,Y,A) = {\text{sh}}(X',Y',A')$. All results concerning the shape of decomposition spaces and addition properties of FAR's, due to K. Borsuk and T.A. Chapman, follow readily from this theorem. In particular, $ {\text{sh}}\;X = {\text{sh}}\;X' = 0$ and $ {\text{sh}}\;A = {\text{sh}}\;A'$ imply $ {\text{sh}}(X,A) = {\text{sh}}(X',A')$, which in view of an example of Borsuk shows that for compact metric pairs the ANR-system approach to shapes differs from the Borsuk approach.


References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, Fundamental retracts and extensions of fundamental sequences, Fund. Math. 64 (1969), 55-85. MR 39 #4841. MR 0243520 (39:4841)
  • [2] -, Remark on a theorem of S. Mardešić, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971), 475-483. MR 0324636 (48:2986)
  • [3] T. A. Chapman, Some results on shapes and fundamental absolute retracts, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 20 (1972), 37-40. MR 0309059 (46:8170)
  • [4] -, Shapes of some decomposition spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 20 (1972), 653-656. MR 0313989 (47:2541)
  • [5] S. Mardešić, On the shape of the quotient space $ {S^n}/A$, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971), 623-629. MR 0309044 (46:8155)
  • [6] -, Retracts in shape theory, Glasnik Mat. 6 (26) (1971), 153-163. MR 45 #5974. MR 0296915 (45:5974)
  • [7] -, Decreasing sequences of cubes and compacta of trivial shape, General Topology Appl. 2 (1972), 17-23. MR 0301715 (46:870)
  • [8] -, On Borsuk's shape theory for compact pairs, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 21 (1973), 13-18.
  • [9] S. Mardešić and J. Segal, Shapes of compacta and ANR-systems, Fund. Math. 72 (1971), 41-59. MR 45 #7686. MR 0298634 (45:7686)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C56

Retrieve articles in all journals with MSC: 54C56


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0341387-7
Keywords: Shape of pairs and triples of compacta, shape of quotient spaces, ANR-systems
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society